MAUDE Adverse Event Report: SYNTHES ELMIRA 2.7MM/3.5MM LCP LATERAL DISTALFIBULA PLATE 5H/LEFT/99MM; PLATE, FIXATION, BONE

SYNTHES ELMIRA 2.7MM/3.5MM LCP LATERAL DISTALFIBULA PLATE 5H/LEFT/99MM; PLATE, FIXATION, BONE
Model Number 02.112.141
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.Concomitant medical product: (therapy date): implanted two months prior to hardware removal procedure; exact date is unknown.Explant date is unknown.Complainant device is not expected to be returned for manufacturer review/investigation.A review of the device history records has been requested and is currently pending completion.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient experienced wound breakdown around the lateral side of the ankle.A lateral distal fibula plate, five 3.5mm cortex screws, one 2.7mm cortex screw, and five 2.7mm locking screws were originally implanted in order to treat a bimallaleor ankle fracture two months ago.The bone appeared to have healed nicely and the wound did not break down to the hardware.As a precaution, the lateral plates and screws were taken out.No infection was identified and no allegations were made against the implanted devices.All devices were removed easily and no fragments were generated.Concomitant devices reported: unknown 3.5mm cortex screw (part #: unknown, lot #: unknown, qty.5), unknown 2.7mm cortex screw (part #: unknown, lot #: unknown, qty 1), unknown 2.7mm locking screw (part #: unknown, lot #: unknown, qty.5).This report is for one (1) 2.7mm/3.5mm lcp lateral distal fibula plate 5h/left/99mm.This is report 1 of 1 for complaint (b)(4).

Brand Name
2.7MM/3.5MM LCP LATERAL DISTALFIBULA PLATE 5H/LEFT/99MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6968643
Report Number3003506883-2017-10242
Device Sequence Number16446820
Product Code HRS
UDI-Device Identifier10886982033956
UDI-Public(01)10886982033956(10)H162004
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K083213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.112.141
Device Catalogue Number02.112.141
Device Lot NumberH162004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2017
Initial Report FDA Received Date10/23/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.7MM CORTEX SCREW (PART & LOT UNKNOWN, QTY 1); 2.7MM LOCKING SCREW (PART & LOT UNKNOWN, QTY 5); 3.5MM CORTEX SCREW (PART & LOT UNKNOWN, QTY 5)
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight160